MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-6-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil was not detached in the vessel.Using the same products, the procedure was completed well, and the patient was alive with no injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from a healthcare provider, via a manufacturing representative, reporting that the coil was not detached in the vessel.Using the same products, the procedure was completed well, and the patient was alive with no injury.
 
Additional Manufacturer Narrative
The concerto pushwire was returned for analysis within the inner pouch; inside the biohazard bag and a shipping box.There was no implant coil or instant detacher or catheter returned with the pushwire.The implant coil was already detached and missing from the pusher.The ai, coupler tube and positive load indicator were present and intact.However, the pushwire was found to be broken at the break indicator (manual detachment location); with the release wire pulling back.Kinks and bends were found at 5.0cm to 23.5cm from the proximal end of the pushwire.The coin was not present at the lumen stop as it was pulled back.No damage was found with the coin.The coil shield was present and intact; with no damage.The lumen stop inner diameter (id) was measured to be 0.00275¿ and found to be within specification p (0.00220" minimum - 0.0029" maximum).The retainer ring inner diameter (id) was measured to be 0.00462¿and found to be within specification (0.00455"+/- 0.00010").No other anomalies were observed.Based on the analysis performed, the customer report of ¿non-detach¿ was not confirmed.The root cause could not be determined as the concerto pushwire was returned with the implant coil was already detached from the pushwire.The pushwire was broken at break indicator (the manual detachment location); with the release wire pulling back.In addition, the coin was not located at the lumen stop as it was pulling back.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.Furthermore, the pusher was bent and kinked at several locations; indicative of high tortuosity.There was no non-conformance to specifications identified that led to the non-detachment issue.Furthermore, the review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the implant coil and instant detacher were not returned; any contribution of the implant coil and instant detacher to the non-detachment issue could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10143469
Report Number2029214-2020-00541
Device Sequence Number2461487
Product Code KRD
UDI-Device Identifier00847536013322
UDI-Public00847536013322
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot NumberA805489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/02/2020
08/14/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date06/23/2020
09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1